Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

I am having stomach pain upper abdomen after I eat.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1418 Questions
Question
I am having stomach pain upper abdomen after I eat. I am currently on Bentyl. Then shortly after I eat I'm experiencing diarrhea and excessive belching. I am also taking Imodium to control diarrhea.
Mon, 5 Feb 2018 in Digestion and Bowels
 
 
Answered by Dr. Saddiq Ulabidin 2 hours later
Brief Answer:
You may need antibiotics and stool analysis

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, you may need to have stool analysis and baseline infection markers and investigations like complete blood counts and liver and renal functions as well as electrolytes to rule out any affects of Chronic diarrhea.

Chronic diarrhea work up may include colonoscopy but at this moment it may not be needed. However a detailed follow up with a gastroenterologist is needed and to discuss for antibiotics like ciprofloxacin alongwith metronidazole and probiotics to treat any infective cause.

Meanwhile for associated symptoms drotavarine can be continued alongwith OTC analgesics like acetaminophen for pain or spasms. Antacids like omperazole or ranitidine before meals may also be needed.

Wishing you a speedy recovery. Hope this has answered your query. If you have any more questions please feel free to ask. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor